What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 20, 12:34 PM EST, 1 hour 26 minutes earlier.
Area forecast discussion, Jun 20, 12:34 PM EST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
134 PM EDT Sat Jun 20 2020
.SYNOPSIS...
An upper level trough will linger along the coast through Tuesday.
Meanwhile, high pressure becomes centered off the southeast coast
early next week, bringing summerlike warmth back to the area.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 1015 AM EDT Saturday...
Current forecast on track with only minor tweeks made to the
grids this morning. Upr lvl low slowly moving east with the
latest high res data showing the most convective coverage will
be along and east of I-95. Again, hvy rainers/localized flooding
will be the threat given storm motions of around 5 kts and PW-s
of 1.5 to 1.75 inches. Much like yesterday, a few strong to
severe thunderstorms can't be ruled out, with strong winds due
to wet microbursts being the main threat. Highs upr 70s-lwr 80s.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY/...
As of 300 AM EDT Saturday...
Upper low finally moves off the coast on Sunday. While storm
coverage will be less compared to the previous couple days, a weak
surface low in the vicinity of the area will provide enough
instability for scattered showers and thunderstorms in the afternoon
and evening. High temps on Sunday a bit closer to seasonal norms
with low to mid 80s expected.
On Monday upper level ridging builds into the area with S/SW low
level flow around the Bermuda high. This will result in a more
typical summertime pattern with chance showers and thunderstorms
during the afternoon and early evening focusing on the lee trough.
High temps will also be noticeably warmer, ranging from the upper
80s to lower 90s.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
As of 315 PM EDT Friday...
Summertime conditions expected next week as a mean ridge builds
across the eastern part of the country with an upper trough over the
upper midwest and great lakes. This will allow for W-SW upper flow
across the Middle Atlantic and above normal heights for much of the
week. Meanwhile at the surface a broad high will persist off the
coast with a lee side trough developing each day just east of the
mountains. With the summertime pattern in place, typical diurnal
afternoon/early evening showers and thunderstorms are expected each
day in the period. Best chances of storms will be inland but
everywhere will have chances for showers/storms. Might be a little
more organized convection Wednesday afternoon/evening as the
GFS suggests a weak front moving through the region but at this
time will not differentiate PoPs and plan on chance pops each
day next week. Tuesday and Wednesday high temperatures will
reach the low to mid 90s across the area with lows in the low to
mid 70s. Temperatures are expected to slightly cool Thursday and
Friday behind the front. High temperatures will be in the upper
80s to near 90, and lows in the mid 60s to low 70s.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
As of 130 PM EDT Saturday...
Nmrs shwrs/tstms dvlpng along the coast as the daytime heating
combines with the energy from the upr lvl low. Data shows the
best coverage for storms to develop is east of I-95 and west of
the Ches Bay. Thus, went with tstms to start off the forecast
period at ORF/PHF/ECG given current radar trends. VCSH at both
RIC and SBY for now. CIGS will vary from MVFR in any convection
to VFR outside of convection. Likewise for VSBY where lclly hvy
downpours will likely drop VSBYS to IFR for a time.
Convection expected to dissipate this eve with only sct shwrs
along the coast overnite. Ditto for Sun but with less morning
convective activity.
Outlook...
Scattered (mainly diurnal) convection Sun thru Tues due to the
lingering trof.
&&
.MARINE...
As of 300 AM EDT Saturday...
Latest obs showing S-SE flow over the waters this morning 5-10 kt.
Winds will remain southerly at or just below 15 kt through the
weekend, as sfc high pressure remains anchored just offshore into
the western Atlantic. Waves in the Bay/sound/Rivers should remain 1-
2 ft, with choppy 2-3 ft seas expected to persist through the early
Monday. Showers and T-Storms will be possible each aftn and early
evening, with the best chance coming this aftn.
Winds veer around to the S-SW and increase into early next week, as
sfc high slides farther offshore, as a persistent lee trough
develops, then lingers over the piedmont well inland Mon through the
middle of next week. This may nudge seas up to 3-4ft Tue/Wed but
expect conditions will stay well below SCA thresholds attm.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.
&&
SYNOPSIS...MPR
NEAR TERM...CMF/MPR
SHORT TERM...CMF
LONG TERM...CP/MRD
AVIATION...MPR
MARINE...MAM
Hazardous weather outlook, Jun 20, 3:04 AM EST, 10 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
404 AM EDT Sat Jun 20 2020
MDZ021>025-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092-
093-095>100-509>525-210815-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Fluvanna-Prince Edward-
Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia-
Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-Brunswick-
Dinwiddie-Prince George-Charles City-New Kent-Gloucester-Middlesex-
Mathews-Greensville-Sussex-Surry-James City-Southampton-
Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-
Accomack-Western Louisa-Eastern Louisa-Western Hanover-
Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
404 AM EDT Sat Jun 20 2020
This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, central Virginia, east central Virginia, eastern
Virginia, north central Virginia, south central Virginia and
southeast Virginia.
.DAY ONE...Today and tonight.
Slow moving showers and thunderstorms are expected today, especially
during the afternoon and evening hours. With saturated soils from
recent rainfall, any additional heavy rain may result in localized
flash flooding. In addition, a few strong to severe thunderstorms are
possible, with damaging wind gusts the primary threat.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 20, 10:21 AM EST, 3 hours 39 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1121 AM EDT Sat Jun 20 2020
VAZ083-084-090-520-523-201600-
New Kent-Eastern King and Queen-York-Gloucester-James City-
1121 AM EDT Sat Jun 20 2020
...THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT SOUTHWESTERN
GLOUCESTER...SOUTHEASTERN KING AND QUEEN...NORTHWESTERN YORK...EAST
CENTRAL NEW KENT...AND JAMES CITY COUNTIES AND THE CITY OF
WILLIAMSBURG...
At 1120 AM EDT, thunderstorms with heavy rain were located over
Williamsburg, moving north at 15 mph.
Wind gusts in excess of 30 mph are possible with this storm.
Rainfall amounts of up to 2 inches are possible with these storms.
Locations impacted include...
Williamsburg, Gloucester Courthouse, College Of William And Mary,
Queens Lake, Norge, Toano, Gloucester Point, Busch Gardens, York
Terrace, Carver Gardens, Grove, Kings Point, Jamestown, Barhamsville,
Croaker, Lackey, Camp Peary, Ewell, Warren Mill and Allmondsville.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads, and possible minor flooding of
ditches and poor drainage areas.
LAT...LON 3720 7654 3722 7656 3721 7658 3722 7659
3721 7659 3719 7658 3719 7668 3720 7669
3719 7670 3719 7676 3720 7676 3721 7678
3749 7689 3750 7653
TIME...MOT...LOC 1520Z 169DEG 14KT 3728 7670
44Special weather statement, Jun 20, 10:28 AM EST, 3 hours 32 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1128 AM EDT Sat Jun 20 2020
NCZ015-031-032-201615-
Pasquotank-Perquimans-Chowan-
1128 AM EDT Sat Jun 20 2020
...THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT SOUTHWESTERN
PASQUOTANK...PERQUIMANS AND SOUTHEASTERN CHOWAN COUNTIES...
At 1127 AM EDT, thunderstorms with heavy rain were located over Snug
Harbor, or near Hertford, moving northeast at 20 mph.
Wind gusts in excess of 30 mph are possible with this storm.
Rainfall amounts of up to 2 inches are possible with these storms.
Locations impacted include...
Elizabeth City, Hertford, Winfall, Chapanoke, Burgess, Nixonton, Snug
Harbor, Pasquotank, Bob White Fork, Holiday Island, Rabbit Corner,
Stevenson Point, Symonds Creek, Listers Corner, Woodville, Yeopim
Station, Okisko, Forestburg, Jacocks and Beach Springs.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads, and possible minor flooding of
ditches and poor drainage areas.
LAT...LON 3617 7659 3634 7629 3613 7615 3610 7621
3611 7627 3610 7630 3608 7633 3609 7635
3608 7640 3608 7645 3607 7641 3607 7642
3602 7647 3602 7650
TIME...MOT...LOC 1527Z 236DEG 14KT 3609 7646
44Special weather statement, Jun 20, 10:50 AM EST, 3 hours 10 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1150 AM EDT Sat Jun 20 2020
VAZ082-089-090-201630-
Charles City-Surry-James City-
1150 AM EDT Sat Jun 20 2020
...THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT SOUTHEASTERN CHARLES
CITY...CENTRAL SURRY AND WESTERN JAMES CITY COUNTIES...
At 1148 AM EDT, thunderstorm with heavy rain were located near
Surry. These storms are nearly stationary.
Rainfall amounts of 1 to 2 inches are possible with this storm.
Locations impacted include...
Claremont, Toano, Dendron, Rustic, Elberon, Warren Mill, Diascund,
Spring Grove, Mount Airy, Ellis Fork and Kings Corner.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads, and possible minor flooding of
ditches and poor drainage areas.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3702 7697 3705 7697 3705 7701 3726 7696
3738 7692 3738 7689 3739 7690 3739 7691
3740 7691 3740 7690 3741 7689 3743 7690
3744 7686 3740 7679 3700 7690
TIME...MOT...LOC 1548Z 195DEG 4KT 3718 7690
JMSpecial weather statement, Jun 20, 11:17 AM EST, 2 hours 43 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1217 PM EDT Sat Jun 20 2020
NCZ015>017-032-102-201700-
Eastern Currituck-Pasquotank-Camden-Perquimans-Western Currituck-
1217 PM EDT Sat Jun 20 2020
...THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT SOUTHEASTERN CAMDEN...
SOUTHEASTERN PASQUOTANK...SOUTHEASTERN PERQUIMANS AND SOUTHEASTERN
CURRITUCK COUNTIES...
At 1216 PM EDT, thunderstorms with heavy rainfall were clustered
near Weeksville, moving east at 30 mph.
Rainfall amounts of 1 to 2 inches are possible with this storm.
Locations impacted include...
Weeksville, Grandy, Sanderling, Nixonton, Old Trap, Point Harbor, Bob
White Fork, Poplar Branch, Stevenson Point, Symonds Creek, Spot,
Listers Corner, Glen Cove, Harbinger, Jarvisburg, Jacocks, Frog
Island, Powells Point, Texas and Bertha.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads, and possible minor flooding of
ditches and poor drainage areas.
LAT...LON 3614 7587 3617 7591 3618 7600 3614 7600
3615 7606 3614 7610 3613 7611 3612 7617
3610 7621 3610 7628 3620 7631 3631 7580
3622 7576 3622 7577 3620 7576 3619 7579
3618 7579 3609 7575 3608 7579 3607 7580
TIME...MOT...LOC 1616Z 256DEG 28KT 3614 7620
44Special weather statement, Jun 20, 11:58 AM EST, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1258 PM EDT Sat Jun 20 2020
NCZ016-017-201745-
Camden-Western Currituck-
1258 PM EDT Sat Jun 20 2020
...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT SOUTHEASTERN CAMDEN AND
SOUTHEASTERN CURRITUCK COUNTIES...
At 1258 PM EDT, a thunderstorm with heavy rain was located near Point
Harbor, or 7 miles south of Grandy, moving east at 30 mph.
Rainfall amounts of 1 to 2 inches are possible with this storm.
Locations impacted include...
Sanderling, Point Harbor, Jarvisburg, Powells Point, Spot, Harbinger
and Mamie.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads, and possible minor flooding of
ditches and poor drainage areas.
LAT...LON 3611 7585 3614 7587 3614 7589 3617 7592
3618 7594 3623 7581 3624 7579 3623 7578
3624 7578 3626 7574 3623 7573 3622 7577
3620 7576 3619 7579 3609 7575 3608 7579
3607 7580
TIME...MOT...LOC 1658Z 253DEG 25KT 3613 7587
44Special weather statement, Jun 20, 12:09 PM EST, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Wakefield VA
109 PM EDT Sat Jun 20 2020
NCZ016-017-VAZ097-201800-
Camden-Western Currituck-Chesapeake-
109 PM EDT Sat Jun 20 2020
...A CLUSTER OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT NORTH
CENTRAL CAMDEN... AND NORTHWESTERN CURRITUCK COUNTIES AND THE CITY
OF CHESAPEAKE...
At 108 PM EDT, a cluster of thunderstorms with heavy rain was
located along the Virginia - North Carolina border or 8 miles
northeast of South Mills, moving northeast at 25 mph.
Rainfall amounts of 1 to 2 inches are possible with this storm.
Locations impacted include...
Great Bridge, Deep Creek, Chesapeake, Fentress, Northwest, Bowers
Hill, Mount Pleasant, Tar Corner, Herberts Corner, Sharon, Lilly,
Hickory and Chesapeake Airport.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads, and possible minor flooding of
ditches and poor drainage areas.
LAT...LON 3655 7649 3679 7646 3674 7612 3671 7609
3667 7610 3666 7612 3661 7612 3643 7618
TIME...MOT...LOC 1708Z 203DEG 23KT 3656 7625
44